Kansas, 2011

Hail and Damaging Winds in Kansas, April 3, 2011

April 3, 2011 · NWS ICT · 31 events in 8 counties and zones

A strong cold front surged into Central Kansas during the evening hours of Sunday April 3rd, 2011. Strong south winds throughout the day transported unseasonably rich moisture into the eastern half of Kansas as this front moved into Central Kansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$23,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

A strong cold front surged into Central Kansas during the evening hours of Sunday April 3rd, 2011. Strong south winds throughout the day transported unseasonably rich moisture into the eastern half of Kansas as this front moved into Central Kansas. Thunderstorms wasted no time developing once the strong cold front ran into the high low level moisture. Upper level winds greater than 115 mph provided plenty of wind shear for the storms to quickly become severe. The severe storms brought hail up to hen egg size and 70 mph winds to portions of Northeast and Central Kansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Apr 3, 5:08 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 3, 5:08 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CDT SUN APR 3 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
STRONG COLD FRONT SHOULD BE MOVING THROUGH HUT RIGHT AROUND START
OF TAF VALID PERIOD...AND SHOULD REACH ICT AROUND 0230Z...AND CNU
AROUND 04Z. SOUTHWESTERLY WINDS AHEAD OF FRONT WILL SHIFT TO
NORTHWESTERLY BEHIND THE FRONT OWING TO STRONG PRESSURE GRADIENT
AND PRESSURE RISES. SOME GUSTS OF 35-40 KT EXPECTED THIS EVE BEHIND
FRONT MAINLY IN CENTRAL/SOUTH CENTRAL KS. THUNDERSTORMS WILL DEVELOP
ALONG THE FRONT FROM EAST CENTRAL THRU NORTHEAST KS EARLY THIS
EVE. THIS ACTIVITY SHOULD FORM INTO A LINE AND MOVE SWD ACROSS
SERN KS LATER THIS EVE. WILL INCLUDE A TEMPO TS GROUP AT CNU TO
ACCOUNT FOR THIS. NOT ENOUGH CONFIDENCE IN DEVELOPMENT FURTHER
WEST INTO S-CNTRL KS TO INCLUDE THUNDER MENTION AT HUT AND ICT BUT
WILL CONTINUE TO MONITOR. GUSTY NWRLY WINDS WILL PERSIST MONDAY
AREA WIDE.

JMC

&&

.PREV DISCUSSION... /ISSUED 257 PM CDT SUN APR 3 2011/

DISCUSSION...

TONIGHT:
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
BETWEEN 01-03Z ALONG A SURGING COLD FRONT ACROSS EAST CENTRAL
KANSAS WHERE SBCAPES OF 2500-3000 J/KG ARE PROGGED. DEEP-LAYER
SHEAR AND INSTABILITY WILL BE FAVORABLE FOR SUPERCELL
THUNDERSTORMS WITH THE BEST CHANCES MAINLY EAST-NORTHEAST OF AN
AREA OF LOW PRESSURE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL
KANSAS NEAR THE OKLAHOMA STATE LINE WHERE BOUNDARY LAYER WINDS ARE
PROGGED TO BACK EARLY THIS EVENING. THE STORMS SHOULD QUICKLY
DEVELOP INTO A SQUALL LINE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS. STORMS SHOULD RACE EASTWARD AND CLEAR
THE AREA SHORTLY AFTER MIDNIGHT. STRONG NORTHWEST WINDS ARE
ANTICIPATED BEHIND THE COLD FRONT WHERE STRONG LOW LEVEL CAA/LARGE
3-6 HOUR PRESSURE RISES ARE PROGGED.

MCGUIRE

MONDAY-THURSDAY:
MONDAY WILL BE BLUSTERY AND COOLER WITH GUSTY NORTHWESTERLY WINDS
CONTINUING BEHIND THE COLD FRONT. WINDS COULD FLIRT WITH ADVISORY
CRITERIA IN THE MORNING BEFORE THE GRADIENT RELAXES SOME IN THE PM.
HIGHS ARE EXPECTED TO RUN ABOUT 30-35 DEGREES COOLER THAN THIS
AFTERNOONS SO IT WILL BE QUITE NOTICEABLE. FAIRLY ZONAL FLOW PATTERN
TUESDAY ALONG WITH LEE TROFFING WILL LEAD TO BREEZY TO WINDY
SOUTHWESTERLY WINDS ACROSS OUR AREA AND WARMING TEMPERATURES. UPPER
TROFFING WILL BEGIN DIGGING INTO THE WESTERN STATES WEDNESDAY INTO
THURSDAY. A WEAK COLD FRONT IS PROGGED TO DROP SOUTHWARD INTO
SOUTHERN KS/NORTHWESTERN OK BEFORE STALLING WEDNESDAY-WEDNESDAY
NIGHT. THIS FRONT WILL THEN LIFT NORTHWARD ACROSS OUR AREA THURSDAY
AS A WARM FRONT AS A SHORTAVE EJECTS OUT OF THE SOUTHWEST ACROSS
KS/OK. AS MARGINAL MOISTURE/INSTABILITY GETS DRAWN NORTHWARD INTO
OUR AREA...THERE WILL BE A CHANCE OF THUNDERSTORMS LATE WED NIGHT
INTO THURSDAY MAINLY OVER CENTRAL AND SOUTHEASTERN KS.

FRIDAY-SUNDAY:
AN UPPER LOW WILL BE MOVING THROUGH THE SOUTHWEST FRIDAY AND
SATURDAY...BEFORE LIFTING OUT ACROSS THE CENTRAL PLAINS SUNDAY INTO
SUNDAY NIGHT. THERE IS FAIRLY HIGH UNCERTAINTY ON WHERE A FRONTAL
BOUNDARY WILL BE LOCATED ACROSS THE CENTRAL PLAINS. THE ECMWF IS
FURTHER NORTH AND MAINLY NORTH OF OUR FORECAST AREA DURING THE
PERIOD...WHEREAS THE GFS HAS THE BOUNDARY OVER SOUTHERN KS/NORTHERN
OK FOR MUCH OF THE TIME...BEFORE IT LIFTS NORTHWARD SUNDAY AS THE
UPPER SYSTEM EJECTS OUT. BOTH MODELS HAVE BEEN STRUGGLING WITH
CONTINUITY IN THE EXTENDED PERIODS AS OF LATE. THERE WILL BE SOME
CHANCES FOR SHOWERS/THUNDERSTORMS DURING THIS TIME PERIOD...HOWEVER
CONFIDENCE ON PRECIPITATION TIMING/PLACEMENT IS LOW THIS FAR OUT
GIVEN THE FRONTAL BOUNDARY UNCERTAINTY THAT EXISTS. TEMPERATURES
LOOK ABOVE NORMAL.

JMC

FIRE WEATHER...
WE EXPECT EXTREME WILDFIRE DANGER/RED FLAG CONDITIONS TO PERSIST
THROUGH THIS EVENING FROM A COMBINATION OF STRONG/GUSTY
WINDS...CURED GRASSLAND...AND WELL ABOVE NORMAL TEMPERATURES. A
STRONG COLD FRONT WILL BE POSITIONED NEAR I-70 AT 6 PM CDT...WITH
THE FRONT PUSHING SOUTHWARD TO A LINE FROM KINGMAN TO WICHITA...TO
CASSODAY BY 10 PM. THE FRONT LOOKS TO BE CLEARING FAR SOUTHEAST KS
BY 2 AM. GUSTY SOUTH-SOUTHWESTERLY WINDS WILL CONTINUE SOUTH OF THE
FRONT...WITH SPEEDS OF 25 TO 35 MPH OVER S-CNTRL/SERN KS. WINDS WILL
SHIFT TO NORTHERLY BEHIND THE FRONT...WITH SPEEDS OF 20-35 MPH AND
GUSTS OF 40-45 MPH. THE HIGHER SPEEDS WILL BE IN CENTRAL/SOUTH
CENTRAL KS TONIGHT.

JMC

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

STRONG SOUTH-SOUTHWEST WINDS HAVE DIMINISHED ACROSS PORTIONS OF
SOUTH CENTRAL AND CENTRAL KANSAS AS THE GRADIENT WEAKENS WITHIN
THE SFC TROUGH AXIS. FURTHER EAST-NORTHEAST SOUTHWEST WINDS
GUSTING INTO THE 40 MPH RANGE WILL CONTINUE THROUGH THE AFTERNOON
HOURS. STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND A
STRONG COLD FRONT THIS EVENING IMPACTING AREA TAF SITES THROUGH
AROUND 06Z BEFORE WIND SPEEDS BEGIN TO DIMINISH ONCE AGAIN. WIDELY
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SURGING
COLD FRONT THIS EVENING AND MAY IMPACT KCNU BETWEEN 05-07Z.
PROBABILITIES FURTHER WEST AND NORTH REMAIN TOO LOW FOR MENTION
IN TAFS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    43  56  33  71 /  30  10   0   0
HUTCHINSON      41  55  32  72 /  50  10   0   0
NEWTON          41  54  31  71 /  60  10   0   0
ELDORADO        44  56  32  70 /  60  10   0   0
WINFIELD-KWLD   45  58  33  70 /  30  10   0   0
RUSSELL         37  54  30  73 /  30  10   0   0
GREAT BEND      37  54  29  73 /  20  10   0   0
SALINA          39  54  32  71 /  30  10   0   0
MCPHERSON       39  54  31  72 /  50  10   0   0
COFFEYVILLE     47  59  33  70 /  70  20   0   0
CHANUTE         47  55  31  68 /  80  20   0   0
IOLA            47  54  31  68 /  80  20   0   0
PARSONS-KPPF    46  57  32  68 /  80  20   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 1 AM CDT MONDAY FOR KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ052-053-068>072-
093>096-098>100.

WIND ADVISORY UNTIL 1 AM CDT MONDAY FOR KSZ032-033-047-048-050-
067.

WIND ADVISORY UNTIL 1 AM CDT MONDAY FOR KSZ082-083-091-092.

&&
Hazardous weather outlook, Apr 3, 4:21 PM CST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT SUN APR 3 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-042230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
521 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TOWARD MID
TO LATE EVENING ALONG A SURGING COLD FRONT. LARGE HAIL TO GOLF BALL
SIZE AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THE STORMS
ARE EXPECTED TO MERGE FAIRLY QUICKLY INTO A SQUALL LINE. THE MOST
LIKELY AREAS TO BE IMPACTED WOULD BE EAST OF A LINE FROM SALINA TO
NEWTON TO ARKANSAS CITY. THE STORMS WILL MOVE OUT OF SOUTHEASTERN
KANSAS BY 2 AM.

STRONG SOUTHERLY WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE
FRONT THIS EVENING AND A WIND ADVISORY REMAINS IN EFFECT FOR MUCH
OF THE AREA. PLEASE REFER TO THE LATEST WIND ADVISORY FOR DETAILS.

THE RANGELAND FIRE DANGER INDEX WILL REMAIN IN THE EXTREME
CATEGORY THROUGH THE EVENING HOURS AND A RED FLAG WARNING REMAINS
IN EFFECT FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY HIGH FIRE DANGER WILL PERSIST ON MONDAY AND TUESDAY AREA
WIDE.

TEMPERATURES MAY DROP TO NEAR FREEZING LATE MONDAY NIGHT AND
EARLY ON TUESDAY.

PERIODIC CHANCES FOR THUNDERSTORMS ARE FORECAST FROM THURSDAY
THROUGH SATURDAY. THERE IS CONSIDERABLE UNCERTAINTY IN THE
LOCATION OF THE FRONT AND UPPER SYSTEMS DURING THIS PERIOD...SO IT
IS NOT CLEAR AT THIS TIME WHETHER ANY OF THE STORMS WOULD BE
STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE THIS EVENING...EAST
OF A LINE FROM SALINA TO NEWTON TO ARKANSAS CITY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Apr 3, 6:10 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
710 PM CDT SUN APR 3 2011

KSZ052-040045-
MARION-
710 PM CDT SUN APR 3 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MARION COUNTY...

AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DURHAM...OR 15 MILES NORTHWEST OF
MARION...AND MOVING NORTHEAST AT 55 MPH.

QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH ARE POSSIBLE
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

PEARCE

The radar

The Topeka radar (KTWX), 95 km away, was scanning. The volume nearest the first event began at 00:17 UTC.

Open the radar archive at this moment

Event by event

19 hail, 12 thunderstorm wind. Local standard time, as filed.

Hail, Marion

When
April 3, 6:17 PM CST
Where
Marion County, 3.82 mi SSE of Tampa
Measured
1.5 in hail
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
38.500, -97.120

Windows were broken in a home 6 miles south of Ramona.

Hail, Marion

When
April 3, 6:29 PM CST
Where
Marion County, 0.88 mi SE of Lincolnville
Measured
2 in hail
Property damage
$3,000
Reported by
Storm Chaser
Coordinates
38.490, -96.960

The large hail knocked out windows and punched holes in the top of a greenhouse.

Hail, Marion

When
April 3, 6:29 PM CST to 6:32 PM CST
Where
Marion County, 1.93 mi WNW of Lincolnville to 2.38 mi SSE of Lost Spgs
Measured
2 in hail
Property damage
$4,000
Reported by
Newspaper
Coordinates
38.508, -97.004

Half dollar sized hail busted out windows and skylights to homes just west of Lincolnville. One car reported a broken windshield.

Hail, Marion

When
April 3, 6:40 PM CST
Where
Marion County, 3.04 mi ENE of Marion Res
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.400, -97.080

Quarter to golfball size hail was covering the ground. 50 mph winds occurred with the hail.

Hail, Marion

When
April 3, 6:45 PM CST
Where
Marion County, 4.27 mi NE of Marion
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
38.390, -96.960

Thunderstorm Wind, Chase

When
April 3, 6:52 PM CST
Where
Chase County, 0.93 mi WNW of Elmdale
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Storm Chaser
Coordinates
38.375, -96.646

Power lines were downed along the railroad tracks. Power lines were also flashing in Elmdale.

Thunderstorm Wind, Sedgwick

When
April 3, 7:20 PM CST
Where
Sedgwick County, 0.88 mi NW of (Ict)wichita Arpt
Measured
55 kt (63 mph) measured gust
Reported by
Official NWS Observations
Coordinates
37.660, -97.440

Hail, Sedgwick

When
April 3, 7:25 PM CST
Where
Sedgwick County, Park City
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
37.800, -97.320

Hail, Chase

When
April 3, 7:32 PM CST
Where
Chase County, 1.45 mi NNE of Saffordville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.400, -96.393

Wind gusts to 65 mph were also reported.

Thunderstorm Wind, Allen

When
April 3, 7:32 PM CST
Where
Allen County, 69.94 mi WNW of Iola
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.397, -96.536

One and three quarter inch hail was also reported.

Thunderstorm Wind, Butler

When
April 3, 7:37 PM CST
Where
Butler County, 3.11 mi W of El Dorado
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.822, -96.927

Multiple power poles were knocked down along Highway 196, just north of Highway 254. The knocked down lines sparked a grass fire along the road.

Hail, Butler

When
April 3, 7:38 PM CST
Where
Butler County, 5.94 mi SSE of Whitewater
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.890, -97.110

Hail, Butler

When
April 3, 7:41 PM CST
Where
Butler County, 5.94 mi SSE of Whitewater
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.890, -97.110

Hail, Chase

When
April 3, 7:43 PM CST
Where
Chase County, 0.54 mi W of Strong City
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.400, -96.540

Thunderstorm Wind, Greenwood

When
April 3, 7:43 PM CST
Where
Greenwood County, 0.54 mi W of Madison
Measured
52 kt (60 mph) measured gust
Reported by
Broadcast Media
Coordinates
38.130, -96.140

The report was relayed by KSN-TV.

Thunderstorm Wind, Butler

When
April 3, 7:48 PM CST
Where
Butler County, 0.55 mi E of El Dorado
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.820, -96.860

An off duty National Weather Service employee relayed the report.

Thunderstorm Wind, Butler

When
April 3, 7:55 PM CST
Where
Butler County, 6.15 mi ESE of Potwin
Measured
61 kt (70 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
37.930, -96.910

Six inch tree limbs were knocked down.

Hail, Butler

When
April 3, 7:56 PM CST
Where
Butler County, 4.83 mi WNW of El Dorado Res
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.900, -96.900

Thunderstorm Wind, Greenwood

When
April 3, 8:00 PM CST
Where
Greenwood County, 1.67 mi ENE of Teterville
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.043, -96.404

Law enforcement estimated that the winds were sustained at 70 mph for a few minutes.

Thunderstorm Wind, Butler

When
April 3, 8:07 PM CST
Where
Butler County, Rosalia
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.820, -96.620

A trained spotter estimated the winds.

Hail, Butler

When
April 3, 8:19 PM CST
Where
Butler County, 0.55 mi E of Douglass
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.520, -97.010

Thunderstorm Wind, Butler

When
April 3, 8:21 PM CST
Where
Butler County, 0.55 mi E of Douglass
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.520, -97.010

The public reported the strong winds.

Thunderstorm Wind, Greenwood

When
April 3, 8:22 PM CST
Where
Greenwood County, 0.52 mi ENE of Eureka Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
37.852, -96.291

Hail, Cowley

When
April 3, 8:43 PM CST
Where
Cowley County, 1.53 mi SW of Winfield
Measured
1.75 in hail
Property damage
$750
Reported by
Trained Spotter
Coordinates
37.236, -97.001

The golfball sized hail broke three windows on the north side of a business.

Thunderstorm Wind, Cowley

When
April 3, 8:43 PM CST
Where
Cowley County, 1.64 mi SW of Winfield to 2.82 mi SSW of Winfield
Measured
54 kt (62 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.236, -97.004

The wind gust occurred at the country club. Quarter sized hail was also reported.

Hail, Cowley

When
April 3, 8:43 PM CST
Where
Cowley County, 2.82 mi SSW of Winfield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.211, -96.995

Hail, Woodson

When
April 3, 8:50 PM CST
Where
Woodson County, 2.51 mi W of Batesville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.836, -95.925

Hail, Cowley

When
April 3, 8:51 PM CST
Where
Cowley County, 3.53 mi NE of Winfield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.290, -96.940

Hail, Woodson

When
April 3, 8:56 PM CST
Where
Woodson County, 7.62 mi N of Yates Center
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
37.990, -95.740

Hail, Allen

When
April 3, 9:15 PM CST
Where
Allen County, 0.69 mi N of Iola
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.930, -95.400

Hail, Allen

When
April 3, 9:15 PM CST
Where
Allen County, 4.4 mi NW of Iola
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.970, -95.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2011Every state in 2011This day in weather historyWarnings in Kansas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 290900, 290907, 290919, 290908, 290909, 290936, 290942, 290944, 290946, 290949, 290954, 290955, 290956, 290947, 290961, 290962, 290964, 290957, 290965, 290966, 290958, 290967, 290968, 290973, 290974, 290976, 290969, 290975, 290970, 290971, 290972.